MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34; SHOULDER GLENOID POLYAXIAL SCREW

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34; SHOULDER GLENOID POLYAXIAL SCREW
Catalog Number 04.01.0162
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection performed by medacta shoulder r&d project manager on 24 october 2023: the prongs are confirmed to be massively deformed.Given the entity and the type of damage, the deformation likely occurred during the screw removal with use of a clamp.The root cause is identified in the use of the wrong instrument, "glenoid polyaxial screwdriver - non-retentive", for the screw insertion.No action is suggested.Batch review performed on 03 october 2023: lot 2246832: 49 items manufactured and released on 25-jan-2023.Expiration date: 2028-01-03.No anomalies found related to the problem.To date, 35 items of the same lot have been sold with no similar reported event during the period of review.Additional device involved batch review performed on 03 october 2023 reverse shoulder system 04.01.0160 glenoid polyaxial locking screw - l26 (k170452) lot 2304638: 70 items manufactured and released on 14-apr-2023.Expiration date: 2028-03-25.No anomalies found related to the problem.To date, 52 items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
During the surgery, the prongs of two glenoid polyaxial screws were deformed, during the insertion phase while using the glenoid polyaxial screwdriver - non-retentive.The bone was hard.The glenoid polyaxial locking screw - l26 was replaced with another screw, while the glenoid polyaxial locking screw - l34 was reamed down with airtome cutter.Delay time was 40 - 50 min.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34
Common Device Name
SHOULDER GLENOID POLYAXIAL SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18019680
Report Number3005180920-2023-00828
Device Sequence Number20467404
Product Code PHX
UDI-Device Identifier07630040706490
UDI-Public07630040706490
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.01.0162
Device Lot Number2246832
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Initial Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceAsian